MAUDE Adverse Event Report: AVENU MEDICAL ELLIPSYS CATHETER; PERCUTANEOUS CATHETER FOR CREATION OF AN ARTER

AVENU MEDICAL ELLIPSYS CATHETER; PERCUTANEOUS CATHETER FOR CREATION OF AN ARTER
Catalog Number AMI6005
Medical Device Problem Code Mechanical Jam (2983)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/02/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Physician attempted to use an ellipsys catheter with a 6fr non-medtronic sheath and an 80cm 0.014 nitrex guidewire during treatment of the patients left proximal perforator to radial artery arteriovenous fistula (avf).Minimal vessel tortuosity and minimal vessel calcification were reported.Lesion exhibited 0% stenosis.There were no abnormalities reported in relation to anatomy.There was no damage noted to packaging, i.E.Shelf carton, hoop/tray.There were no issues noted when removing the device from the hoop/tray.The ifu (instruction for use) followed during preparation, procedure, post-procedure without issue.No resistance was encountered when advancing the device.The distance between the artery and vein was 0.3mm.It was reported that the jaws would not close when inserted into patient.Physician tried to close using the pull tab multiple times under ultrasound guidance and the jaws still remained open.Physician safely removed the device from the patient and was able to close the jaws after two times of pulling the tab back to closed position.A replacement ellipsys catheter from shelf was used in the same location with no issues to complete the procedure.A fistula was created.No patient injury reported.

Brand Name
ELLIPSYS CATHETER
Common Device Name
PERCUTANEOUS CATHETER FOR CREATION OF AN ARTER
Manufacturer (Section D)
AVENU MEDICAL
27123 calle arroyo
#2101
san juan capistrano CA 92675
Manufacturer (Section G)
AVENU MEDICAL
27123 calle arroyo
#2101
san juan capistrano CA 92675
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key19817950
Report Number3014251914-2024-00011
Device Sequence Number8780964
Product Code PQK
UDI-Device Identifier00763000496975
UDI-Public00763000496975
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K191114
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/01/2024
Device Catalogue NumberAMI6005
Device Lot Number001279
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/02/2024
Initial Report FDA Received Date07/24/2024
Date Device Manufactured12/01/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age73 YR
Patient SexMale
Patient Weight95 KG